MAUDE Adverse Event Report: NOVA BIOMEDICAL CORP STATSTRIP GLUCOSE TEST STRIP; GLUCOSE MONITORING SYSTEM IVD, POINT-OF-CARE

NOVA BIOMEDICAL CORP STATSTRIP GLUCOSE TEST STRIP; GLUCOSE MONITORING SYSTEM IVD, POINT-OF-CARE
Model Number 42214
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Codes Hypoglycemia (1912); Hypothermia (1915); Decreased Appetite (4569)
Date of Event 10/31/2025
Type of Reportable Event Death
Additional Manufacturer Narrative
A dhr review was performed.No abnormalities or concerns were observed.The dhr indicated the released product met all specifications.Statstrip glucose meters and test strips are designed to accurately measure the glucose of whole blood collected in heparinized tubes or fresh capillary/venous samples.It was reported that the blood samples were collected in a grey-top tube containing sodium fluoride, which inhibits glycolysis and alters the sample chemistry.This can interfere with the electromechanical measurement principle of the statstrip system.Product is anticipated to return.Upon completion of the investigation, a supplemental report will be submitted.
 
Event or Problem Description
The complainant reported significant discrepancies between lab values and the statstrip xpress measurement values.Upon arrival, the patient was said to be in an "unconscious" and hypothermic state, body temperature measurement was not possible.The complainant recognizes that there is no causal relationship between patient's expiration and the meter results.Treatment for patient was delayed until laboratory reference value became available.It was reported that the patient expired sometime later.
 
Additional Manufacturer Narrative
Returned nova statstrip glucose test strips (lot # 324260309) met performance acceptance criteria for blood specimens for testing done using returned and retained nova statstrip glucose meters.Discrepant values were not obtained during the testing of the returned test strips and could not be reproduced.Additionally, it was noted that the blood samples taken contained sodium flouride and was not tested immediately, which inhibits glycolysis and alters the sample chemistry.This can interfere with the electromechanical measuremeant principle of the statstrip system.It is concluded that the test strips and meter did not contribute to the discrepant results.No further action is recommended at this time.Nova will continue to monitor for this or similar events.

Brand Name
STATSTRIP GLUCOSE TEST STRIP
Common Device Name
GLUCOSE MONITORING SYSTEM IVD, POINT-OF-CARE
Manufacturer (Section D)
NOVA BIOMEDICAL CORP
200 prospect street
waltham MA 02454
Manufacturer (Section G)
NOVA BIOMEDICAL CORP
39 manning rd
billerica MA 01821
Manufacturer Contact
destiny sun
39 manning rd
billerica, MA 01821
8784393675
MDR Report Key23525794
Report Number1219029-2025-00024
Device Sequence Number10167923
Product Code CGA
UDI-Device Identifier20385480422141
UDI-Public(01)20385480422141(11)240916(17)270316(10)0324260309
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K070960
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 12/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number42214
Device Catalogue Number42214
Device Lot Number0324260309
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/11/2025
Supplement Report FDA Received Date12/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age87 YR
Patient SexMale